How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Joey Your Own Question
Dr. Joey
Dr. Joey, Board Certified
Category: Dog Veterinary
Satisfied Customers: 4723
Experience:  15 yrs in practice, specialist canine/feline medicine
20970409
Type Your Dog Veterinary Question Here...
Dr. Joey is online now
A new question is answered every 9 seconds

My 16 year old dog has arthritis and is on Deramaxx and Tramadol.

Customer Question

My 16 year old dog has arthritis and is on Deramaxx and Tramadol. I unfortunately gave him at about 10 last night 1 acepromazine of 25 mg on top of the Tramadol 3 pills of 50 each. He is still sleeping almost 16 hrs later. Had a bit of water but collapsed on the floor and can't get up when trying
Submitted: 2 years ago.
Category: Dog Veterinary
Expert:  Dr. Joey replied 2 years ago.
Hello I am Dr. Joey. Thanks for trusting me to help you and your pet today. I am a licensed veterinarian with over 15 years of experience. I look forward to working with you.
If Yogi was my patient I would recommend you bring him in to be seen right away. We need to figure out if he might be in need of some fluid hydration (intravenous) to help him move the aceprozamine through his body. I have had many older dogs that canNOT tolerate this drug very well. As well, we may need to check for heart arrhythmias or even consider reversing any still existing tramadol that might be on board. There is no antidote for the acepromazine other than support but the more dehydrated a patient gets, the longer it will persist.
I wish I could assure you he will safely sleep this off, but usually 12 hours later we see improvement. At this point I am concerned and would advocate have him seen by your vet. There is not much I can recommend you do at home. No over-the-counter medications will help with this (and might worsen the problem). You can try to encourage him to eat/drink which might help him out of this sooner. And help him get up to go out.
I am at a point I need to know what questions you have. We can continue our dialogue in this setting.
I hope that the information I provided has been helpful.
Please remember to select REPLY TO EXPERT if for any reason you need further clarification, have more questions, or were expecting a different type of answer.
My goal is to provide the best answer possible prior to you leaving a feedback rating.
If you received all the information you needed, then kindly submit a rating.
Expert:  Dr. Joey replied 2 years ago.
Hi Monika,

I'm just following up on our conversation about Yogi. How is everything going?

Dr. Joey